Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Quad Cities, IA

May 25, 20104 counties in Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this flash flood warning at May 25, 2010, 3:34 PM CDT for 4 counties in Iowa; Rock Island County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 3:34 PM CDT (20:34 UTC)
Expired
May 25, 2010, 9:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Clinton County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 16 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:45 PM CDTHEAVY RAIN 2.334 S Dewitt, IA
May 25, 4:00 PM CDTFLASH FLOOD1 Sw Dewitt, IACITY ROAD NEAR RAILROAD CROSSING ON SOUTHWEST SIDE OF TOWN UNPASSABLE.
May 25, 4:00 PM CDTFLASH FLOOD4 Nnw Long Grove, IAWATER OVER SEVERAL RURAL COUNTY ROADS IN NORTHERN SCOTT COUNTY. 305 STREET UNDER WATER.
May 25, 4:40 PM CDTHEAVY RAIN 2.151 Nw Dewitt, IAALSO REPORTS OVERLAND FIELD FLOODING BETWEEN WAPSIPINICON RIVER AND DEWITT IOWA. 40 PERCENT OF FIELDS COVERED IN DEEP WATER DUE TO HEAVY RAINFALL EVENT. SILVER CREEK AROUND DEWITT IS BANKFULL.
May 25, 5:30 PM CDTFLASH FLOOD4 S Dewitt, IAWATER OVER 317 STREET.
May 25, 7:00 PM CDTHEAVY RAIN 3.074 S Dewitt, IAAFTERNOON RAINFALL TOTAL.
May 25, 8:00 PM CDTHEAVY RAIN 1.351 Sse Davenport, IARAINFALL TOTAL FROM THIS AFTERNOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WGUS53 KDVN 252034
FFWDVN
IAC031-045-139-163-ILC161-260230-
/O.NEW.KDVN.FF.W.0006.100525T2034Z-100526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 PM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF TIPTON...
  SOUTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MUSCATINE...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DAVENPORT...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 930 PM CDT

* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE  
  WARNED AREA. RADAR ESTIMATES THAT AS MUCH AS 2 TO 3.5 INCHES OF 
  RAIN HAS ALREADY FALLEN FROM NEAR DEWITT...TO GRAND MOUND AND 
  DONAHUE. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE OVER 
  THE WARNED AREA RESULTING IN ADDITIONAL HEAVY RAINFALL AND 
  INCREASING THE THREAT FOR FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENNETT...
  LOWDEN...CLARENCE...WHEATLAND...GRAND MOUND...DEWITT AND CALAMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

FLASH FLOODING IS LIKELY ON AMES...BARBER...MUD AND HICKORY CREEKS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4188 9038 4133 9067 4134 9126 4189 9110

$$
3 follow-up statements
824 
WGUS73 KDVN 252225
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT TUE MAY 25 2010

IAC031-045-139-163-ILC161-260230-
/O.CON.KDVN.FF.W.0006.000000T0000Z-100526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
525 PM CDT TUE MAY 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN ROCK ISLAND...MUSCATINE...SCOTT...EASTERN CEDAR AND
SOUTHWESTERN CLINTON COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS OVER THE WARNED AREA PRODUCING 
MODERATE TO HEAVY RAINFALL. RADAR ESTIMATES THAT 2 TO 3.5 INCHES
OF RAIN HAS ALREADY FALLEN FROM NEAR MUSCATINE AND ILLINOIS
CITY THROUGH PORTIONS OF CENTRAL AND WESTERN SCOTT COUNTY... TO
NEAR DEWITT. ADDITIONAL HEAVY RAIN WILL BE FALLING ON SATURATED
GROUND INCREASING THE THREAT FOR FLASH FLOODING IN THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG GROVE...
TIPTON...LOWDEN...CLARENCE...BENNETT...WHEATLAND...GRAND MOUND...
DEWITT AND CALAMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE 
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER 
GROUND.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4188 9038 4133 9067 4134 9126 4189 9110

$$
971 
WGUS73 KDVN 260050
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT TUE MAY 25 2010

IAC031-045-139-163-ILC161-260230-
/O.CON.KDVN.FF.W.0006.000000T0000Z-100526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
750 PM CDT TUE MAY 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN ROCK ISLAND...MUSCATINE...SCOTT...EASTERN CEDAR AND
SOUTHWESTERN CLINTON COUNTIES...

AT 530 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING OVER SOME 
RURAL ROADS IN SOUTHERN CLINTON AND NORTHERN SCOTT COUNTIES. FLASH 
FLOODING IS LIKELY DIMINISHING AS WATER RUNS OFF INTO AREA 
RIVERS...BUT ROADS MAY CONTINUE TO BE AFFECT FOR THE NEXT HOUR OR SO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DONAHUE...RURAL LONG GROVE...DEWITT AND RURAL SOUTHERN CLINTON 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4188 9038 4133 9067 4134 9126 4189 9110

$$

ERVIN
168 
WGUS73 KDVN 260228
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 PM CDT TUE MAY 25 2010

IAC031-045-139-163-ILC161-260235-
/O.EXP.KDVN.FF.W.0006.000000T0000Z-100526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
928 PM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR SOUTHWESTERN
ROCK ISLAND...MUSCATINE...SCOTT...EASTERN CEDAR AND SOUTHWESTERN
CLINTON COUNTIES...

HEAVY RAINS DIMINISHED AROUND 6 PM THIS EVENING...AND FLASH FLOODING 
HAS NOW RUN OFF INTO LARGER STREAMS AND RIVERS. IN THE CASE OF THE 
WAPSIPINICON RIVER ALONG THE SCOTT AND CLINTON COUNTY BORDERS...THE 
RIVER IS RISING RAPIDLY TO FLOOD STAGE...AND MAY KEEP RISING 
OVERNIGHT REACHING A CREST POSSIBLY NEAR 13 FEET WEDNESDAY MORNING. 
A RIVER FLOOD WARNING IS IN EFFECT FOR THE WAPSIPINICON RIVER NEAR 
DEWITT. 

LAT...LON 4188 9038 4133 9067 4134 9126 4189 9110

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:01 PM CDT, 33 minutes earlier.

Area forecast discussion, May 25, 3:01 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT TUE MAY 25 2010

.SYNOPSIS...
ANALYSIS SHOWS SUMMERTIME REGIME WITH HIGH MOISTURE...WEAK SHEAR AND
FORCING FOR LOTS OF PULSE CONVECTION.  HEAVY RAINFALL RATES OF 2+
INCHES NOTED TODAY WITH OUTFLOW BOUNDARIES IN WEAK SW FLOW SETS UP
FORECAST AREA FOR FAVORABLE CONDITIONS FOR ADDITIONAL LOCALLY HEAVY
RAINS. BROAD OUTFLOW BOUNDARY AT 2 PM SETS UP FROM NEAR FREEPORT SW
TO NEAR KIRKSVILLE. ALL MODELS UNABLE TO HANDLE SO WILL USE NOWCAST
TOOLS AS KEY TO FORECAST WITH PW/S AOA 1.5 INCHES.  CONCEPTUALLY...
THIS SUPPORTS HIGH CHANCE TO LIKELY POPS NEXT 12-24 HOURS WITH
LOCALLY HEAVY RAINS AND ISOLATED NEAR SEVERE HAIL RISK OF .5 TO 1
INCH AND WINDS 40 MPH UP TO NEAR 60 MPH THIS EVENING.  BASED ON THIS
AND PAST CASES...WILL ISSUE A FLASH FLOOD WATCH FOR NW 2/3 AREA UNTIL
LATE PM WEDNESDAY.

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
TONIGHT...WENT LIKELY POPS NW TO CHANCE POPS SE WITH LOWS 65 TO
70 DEGREES. TOUGH TO ASSESS BEST CHANCE OF CONVECTION...BUT
OUTFLOW BOUNDARIES SUGGEST EARLY TO MID EVENING AND AGAIN IN THE
OVERNIGHT HOURS WITH WEAK DISTURBANCE ARRIVING FROM KS/MO.

WEDNESDAY...WEAK FRONT AND WAVE TO MOVE EAST ACROSS AREA SUGGESTS
LOTS OF SHRA/TSRA WITH LOCALLY HEAVY RAIN RISK UNTIL EARLY TO MID PM
WITH LOTS OF ADDITIONAL OUTFLOW BOUNDARIES.  WENT LIKELY POPS OVER
ALL OF AREA. THIS SHOULD LIMIT HIGHS TO UPPER 70S NW SECTIONS TO
LOWER 80S SE PORTIONS.  ENVIRONMENT SETUP FOR 3 PLUS INCHES OF RAIN
WITH ISOLATED 5 INCHES WITH TRAINING AND T-BONING OF COOL POOLS...
THIS WOULD CAUSE SIGNIFICANT LOCALIZED WATER PROBLEMS.  ..NICHOLS..

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...LATEST 12Z RUN GUIDANCE
SUGGESTS THAT WHILE UPPER RIDGING GETS PUMPED UP AGAIN ACRS THE
PLAINS AND TOWARD THE MS RVR VALLEY IN RESPONSE TO LARGE PACIFIC
COAST CUT-OFF UPPER LOW MIGRATING EASTWARD...MN/IA BORDER RIDGE-
RIDING VORT STILL TO LINGER AND PUSH ACRS THE DVN CWA WED NIGHT.
WHILE MAIN WEAK SFC BOUNDARY/CONVECTIVE FOCAL POINT IS PROGGED TO
SINK SOUTHEASTWARD OF THE LOCAL AREA THIS PERIOD...STILL ENOUGH
AMBIENT CAPE FOR THIS VORT JUST UPSTREAM TO UTILIZE TO CONTINUE
SCTRD SHOWERS AND STORMS FESTERING WELL INTO THE OVERNIGHT HOURS.
HIGH PW/S AND WEAK SHEAR PROFILES STILL SUPPORT A HEAVY RAIN
THREAT WED EVENING ESPECIALLY SOUTH OF I80. WILL KEEP ONGOING
SCTRD WORDING AND HIGH CHC POPS FOR WED NIGHT. ACTIVITY TO WANE
AFTER 06Z THU AS MLCAPES DROP TO UNDER 500 J/KG. EXPECT WIDESPREAD
LOWS IN THE LOW TO MID 60S. THU...THE SLOW MOVING VORT WILL LINGER
LONG ENOUGH AND UTILIZE -10C TO -30C CAPES OF AT LEAST 700 J/KG TO
DIURNALLY FLAME UP SCTRD SHOWERS AND STORMS AGAIN. THE MODELS WANT
TO TARGET JUST THE EAST TO SOUTHEAST THIRD OF THE DVN CWA...BUT
CURRENTLY PROGGED DEEP CONVECTIVE INDICES AND THTA-E FIELDS
SUGGEST THAT AT LEAST THE SOUTH HALF OF THE FCST AREA AT RISK. FOR
NOW WILL EXPAND CHC POPS FOR THU A BIT NORTH AND WEST...BUT MAY
HAVE TO BE EXPANDED FURTHER AND RAISED WITH FURTHER INVESTIGATION.
HIGH TEMP POTENTIAL TO BE MUDDLED BY CONVECTIVE DEBRIS ON
THU...BUT FOR NOW WILL GO WITH WIDESPREAD 80 DEGREES OR LOWER 80S.
MORE INSOLATION WILL MEAN MORE MID 80S. INCOMING LLVL RIDGE AND
UPPER RIDGE AMPLIFICATION SHOULD SCOUR OUT HUMIDITY AND BRING
SUBSIDING RELIEF THU NIGHT. LOWS MAY GET INTO THE LOW TO MID 50S
BY FRI MORNING.

FRI AND SAT...LATEST 12Z RUN MEDIUM RANGE MODELS GENERALLY AGREE ON
REESTABLISHMENT OF OMEGA BLOCKING PATTERN ACRS THE MIDWEST AND
WESTERN GRT LKS THIS PERIOD...WHICH SHOULD ENSURE A FAIR WX REGIME.
THERMAL PROFILES SUPPORT HIGHS IN THE LOWER 80S OR EVEN THE MID 80S
THROUGH SAT EVEN IN A RELATIVELY WEAK MIXING REGIME. OVERNIGHT
LOWS MORE SEASONABLY WITH CLEAR SKIES AND SFC DPT REDUCTION THANKS
TO DRYING NORTHEASTERLY BOUNDARY LAYER FLOW.

SUNDAY AND MONDAY...UPSTREAM L/W TROF PROGRESSION ACRS CENTRAL
CANADA WOULD MEAN A FLATTENING OUT OF MEAN STEERING FLOW.
LATEST MODEL SOLUTIONS SLOW THE FROPA WITH ASSOCIATED CANADIAN WAVE
THROUGH THE CWA TIL AT LEAST LATE SUNDAY NIGHT OR EVEN MON MORNING.
THIS WOULD MEAN A DRY AND WARMING PRE-FRONTAL SUNDAY UP INTO THE
MID 80S. FOR NOW WILL CUT BACK SUNDAY POPS TO THE AFTERNOON AND FAR
WEST...BUT MAY HAVE TO BE ADJUSTED IN FURTHER FCST PACKAGES TIL
AFTER 06Z MONDAY. FRONTALLY-FORCED SHOWERS/STORMS MAY BE CLEAR OF
THE DVN CWA BY MONDAY AFTERNOON.

TUESDAY...WILL KEEP MOST OF THE CWA DRY THIS DAY BUT LATEST LONG
RANGE TRENDS SUGGEST THAT LLVL BAROCLINICITY GETTING ALIGNED WEST-TO
EAST IN FLATTENED/ZONAL FLOW ACRS THE UPPER MIDWEST MAY ACT AS A
CONVECTIVE FOCAL POINT FOR ANY INCOMING DISTURBANCE EMBEDDED IN THE
FLOW TO WORK ON. HOW FAR NORTH OR SOUTH THIS POTENTIAL WILL BE IS
THE CHALLENGE AT THIS POINT AND MAY JUST ADD PHANTOM SLIGHT CHC POPS
IN THE SOUTH FOR NOW.      ..12..

&&

.AVIATION...
MAINLY VFR CONDITIONS WITH EPISODES OF MODERATE TO HEAVY TSRA...
REDUCING VSBYS TO 1 MILE OR LESS AT TIMES.  BEST CHANCE OF BRIEF
PERIODS OF IFR TO MVFR CONDITIONS LATE THIS EVENING INTO MID MORNING
WEDNESDAY WITH HEAVIEST AREAS OF STORMS.  SKIES SHOULD BECOME BKN-OVC
ALL TERMINALS BY 03Z AND CONTINUE UNTIL AT 18Z WEDNESDAY...BASES
MAINLY 3-5 K AGL EXCEPT 1-3 AGL IN HEAVIEST STORMS.    ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CARROLL-JO
     DAVIESS-MERCER-ROCK ISLAND-STEPHENSON.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLARK-SCOTLAND.

&&

NICHOLS/12
Hazardous weather outlook, May 25, 4:51 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CDT TUE MAY 25 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
451 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. THOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS
DURING THE AFTERNOON MAY PRODUCE LARGE HAIL AND GUSTY WINDS. THE
STORMS WILL BE SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY
RAINFALL AND FLASH FLOODING.

WARM AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM
TEMPERATURES IN THE UPPER 80S WILL COMBINE WITH THE HUMIDITY TO
PRODUCE HEAT INDEX READINGS FROM 90 TO 95. IF YOU WILL BE WORKING
OUTDOORS TODAY...USE CAUTION AND DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH THE STORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

In the hours before

Local storm report, May 25, 2:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             ANDALUSIA               41.44N 90.73W
05/25/2010  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            OCCURING AT THIS TIME. SPOTTER ALSO REPORTED HEAVY RAIN.

&&

MIKEZ
Special weather statement, May 25, 2:28 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT TUE MAY 25 2010

IAZ066-068-252030-
CLINTON-SCOTT-
228 PM CDT TUE MAY 25 2010

...LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR HIGHWAY 61 FROM NEAR DELMAR...TO
DEWITT AND ELDRIDGE...DRIFTING SLOWLY NORTH AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS LINE OF STORMS. HOURLY RAINFALL RATES OF 1 TO 2 INCHES IS
LIKELY... WHICH WILL RESULT IN PONDING OF WATER ON ROADS AND IN
LOW-LYING AREAS. IN ADDITION... THE HEAVY RAIN WILL GREATLY LIMIT
VISIBILITIES. MOTORISTS ARE URGED TO USE CAUTION.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4204 9069 4203 9040 4159 9048 4158 9076
TIME...MOT...LOC 1924Z 151DEG 7KT 4178 9060
Local storm report, May 25, 2:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 WSW DAVENPORT         41.55N 90.64W
05/25/2010  M0.75 INCH       SCOTT              IA   PUBLIC

            DIME SIZED HAIL AND GUSTY WINDS. TIME ESTIMATED.

&&

LEGRO
Special weather statement, May 25, 2:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT TUE MAY 25 2010

IAZ066-252100-
CLINTON-
256 PM CDT TUE MAY 25 2010

...STRONG THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAIN...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANDOVER...OR 8 MILES
NORTHWEST OF CLINTON...MOVING NORTHEAST AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ANDOVER AROUND 345 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAIN IS EXPECTED WITH THIS STORM.

LAT...LON 4201 9023 4185 9018 4184 9040 4195 9047
TIME...MOT...LOC 1956Z 244DEG 7KT 4191 9035
Local storm report, May 25, 2:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND GST     1 WSW DAVENPORT         41.55N 90.62W
05/25/2010  E60 MPH          SCOTT              IA   PUBLIC

            ALSO PEA SIZED HAIL AND HEAVY RAIN.

&&

LEGRO
Local storm report, May 25, 2:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND GST     1 WSW DAVENPORT         41.55N 90.62W
05/25/2010  E60.00 MPH       SCOTT              IA   PUBLIC

            ALSO PEA SIZED HAIL AND HEAVY RAIN. TIME ESTIMATED.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 AM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk58 min
May 25, 7:54 AM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk66 min
May 25, 9:13 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn62 min
May 25, 10:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Keokuk and 2 more92 min
May 25, 12:21 PM CDTSpecial Weather StatementDVNDubuque54 min
May 25, 12:44 PM CDTSpecial Weather StatementDVNJefferson61 min
May 25, 12:50 PM CDTSpecial Weather StatementDVNDubuque55 min
May 25, 1:15 PM CDTFlash Flood WarningDVNDubuque4 hr
May 25, 1:44 PM CDTSpecial Weather StatementDVNJackson61 min
May 25, 1:57 PM CDTSevere Thunderstorm WarningDVNScott24 min
May 25, 2:28 PM CDTSpecial Weather StatementDVNClinton, Scott62 min
May 25, 2:56 PM CDTSpecial Weather StatementDVNClinton64 min
May 25, 3:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
May 25, 3:08 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more24 hr
May 24, 9:55 PM CDTSpecial Weather StatementDVNHenderson65 min
May 24, 11:43 PM CDTSpecial Weather StatementDVNBureau, Putnam47 min
May 25, 12:32 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside28 min
May 25, 1:06 AM CDTSpecial Weather StatementDVNWhiteside39 min
May 25, 1:37 PM CDTSpecial Weather StatementDVNRock Island53 min
May 25, 1:51 PM CDTSpecial Weather StatementDVNRock Island54 min

Nearby

Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.